Alert archive / California / Red Flag Warnings in 2006
Red Flag Warning 9, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Nov 6, 2006, 9:20 AM PST for 4 counties in California. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 6, 2006, 9:20 AM PST (17:20 UTC)
- Expired
- Nov 7, 2006, 7:59 AM PST
- In force
- 23 hr
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 5.3 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3975 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS86 KSGX 061720 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 920 AM PST MON NOV 6 2006 ..RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM TUESDAY FOR LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF SOUTHWEST CALIFORNIA... .WEAK SANTA ANA WINDS WILL CONTINUE WITH LOCAL WIND GUSTS TO NEAR 35 MPH THROUGH PASSES AND CANYONS. THE WINDS WILL DECREASE DURING THE AFTERNOON. HUMIDITIES WILL REMAIN LOW THROUGH MUCH OF THIS EVENING. THERE WILL BE LITTLE RECOVERY OVERNIGHT TONIGHT...WTIH BETTER RECOVERY TUESDAY NIGHT. CAZ248-250-255>258-070015- /O.NEW.KSGX.FW.W.0009.061106T1720Z-061107T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 920 AM PST MON NOV 6 2006 ...RED FLAG WARNING IN EFFECT UNTIL 2 PM PST TUESDAY... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 2 PM PST TUESDAY. NORTHEAST WINDS WILL LOCALLY GUST TO 35 MPH AT TIMES...MAINLY DURING THE MORNINGS...THROUGH TUESDAY. RELATIVE HUMIDITIES WILL BE LESS THAN 10 PERCENT AT TIMES. THE COMBINATION OF LOCALLY GUSTY WINDS...LOW RELATIVE HUMIDITY...AND NEAR RECORD HEAT WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. SOME MINOR RELATIVE HUMIDITY RECOVERY IS EXPECTED TONIGHT...WITH BETTER RECOVERY EXPECTED TUESDAY NIGHT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ SMALL
3 follow-up statements
000 WWUS86 KSGX 070005 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 405 PM PST MON NOV 6 2006 ..RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM TUESDAY FOR LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF SOUTHWEST CALIFORNIA... .OFFSHORE FLOW WILL CONTINUE WITH LOCAL WIND GUSTS TO NEAR 25 MPH THROUGH PASSES AND CANYONS TONIGHT INTO TUESDAY. THE WINDS WILL DECREASE TUESDAY AFTERNOON. HUMIDITIES WILL REMAIN LOW THROUGH MUCH OF THIS EVENING. THERE WILL BE LITTLE RECOVERY OF HUMIDITIES OVERNIGHT TONIGHT...WITH BETTER RECOVERY TUESDAY NIGHT. CAZ248-250-255>258-070815- /O.CON.KSGX.FW.W.0009.000000T0000Z-061107T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 405 PM PST MON NOV 6 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY. NORTHEAST WINDS WILL LOCALLY GUST TO 25 MPH AT TIMES. RELATIVE HUMIDITIES WILL BE LESS THAN 10 PERCENT AT TIMES...AND THIS WILL BE THE GREATEST FIRE WEATHER DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ MAXWELL
000 WWUS86 KSGX 070807 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1207 AM PST TUE NOV 7 2006 ..RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM THIS AFTERNOON FOR LOW RELATIVE HUMIDITY OVER THE MOUNTAINS AND VALLEYS OF SOUTHWEST CALIFORNIA... .OFFSHORE FLOW WILL CONTINUE WITH LOCAL WIND GUSTS TO NEAR 25 MPH THROUGH PASSES AND CANYONS. THE WINDS WILL DECREASE THIS AFTERNOON. HUMIDITIES WILL REMAIN LOW TODAY. THERE WILL BE BETTER HUMIDITY RECOVERY TONIGHT. CAZ248-250-255>258-071615- /O.CON.KSGX.FW.W.0009.000000T0000Z-061107T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 1207 AM PST TUE NOV 7 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PST TUESDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. NORTHEAST WINDS WILL LOCALLY GUST TO 25 MPH AT TIMES. RELATIVE HUMIDITIES WILL BE LESS THAN 10 PERCENT AT TIMES...AND THIS WILL BE THE GREATEST FIRE WEATHER DANGER. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ SGX
000 WWUS86 KSGX 071559 RFWSGX RED FLAG WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 759 AM PST TUE NOV 7 2006 ...RED FLAG WARNING CANCELLED AT 800 AM PST TUESDAY NOVEMBER 7... .NO SUSTAINED WINDS OF 25 MPH OR MORE...NOR WIND GUSTS OVER 35 MPH ARE LIKELY TODAY...AND ONLY 3 TO 6 HOURS OF HUMIDITY BELOW 10 PERCENT ARE EXPECTED TODAY. THEREFORE THE RED FLAG WARNING FOR SOUTHWEST CALIFORNIA WILL BE CANCELLED AT 800 AM PST. CAZ248-250-255>258-071700- /O.CAN.KSGX.FW.W.0009.000000T0000Z-061107T2200Z/ SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY INLAND VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- INCLUDING THE MOUNTAIN TOP AND FRONT COUNTRY RANGER DISTRICTS OF THE SAN BERNARDINO NATIONAL FOREST-RIVERSIDE COUNTY MOUNTAINS- INCLUDING THE SAN JACINTO RANGER DISTRICT OF THE SAN BERNARDINO NATIONAL FOREST-SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST-SAN DIEGO COUNTY MOUNTAINS- INCLUDING THE PALOMAR AND DESCANSO RANGER DISTRICTS OF THE CLEVELAND NATIONAL FOREST- 759 AM PST TUE NOV 7 2006 ...RED FLAG WARNING IS CANCELLED AT 800 AM PST TUESDAY NOVEMBER 7... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED FLAG WARNING THAT WAS IN EFFECT FOR THE INLAND VALLEYS AND MOUNTAINS OF SOUTHWEST CALIFORNIA. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 6, 2:30 AM PST, 6 hours 50 minutes earlier.
Area forecast discussion, Nov 6, 2:30 AM PST, 6 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 AM PST MON NOV 6 2006 .SYNOPSIS... CLEAR SKIES AND WARM DAYS WILL DOMINATE THROUGH TUESDAY AS HIGH PRESSURE ALOFT AND OFFSHORE FLOW OCCUR. LOCAL GUSTY WINDS WILL OCCUR THROUGH THE PASSES AND CANYONS. THE MARINE LAYER WILL RETURN WITH ITS LOW CLOUDS AND FOG TUESDAY NIGHT AS ONSHORE FLOW STARTS TO DEVELOP. A COOLING TREND WILL OCCUR WEDNESDAY AND THURSDAY DUE TO A LOW PRESSURE TROUGH MOVING BY TO THE NORTH. OFFSHORE FLOW WILL BE POSSIBLE AGAIN FRIDAY WITH LOCALLY GUSTY WINDS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... NEAR RECORD HIGH TEMPERATURES ARE POSSIBLE IN THE VALLEYS TODAY AS A WARM 594 UPPER HIGH MOVES IN FROM THE WEST AND A 1028 MB SURFACE HIGH SETTLES OVER UTAH. HIGHS WILL APPROACH THE MID 90S AT SOME VALLEY LOCATIONS. THE 10 MB OFFSHORE FLOW WILL PRODUCE LOCALLY GUSTY WINDS BELOW PASSES THIS MORNING BUT BELOW WIND ADVISORY LEVELS. VERY LITTLE UPPER WIND SUPPORT. GRADIENTS WEAKEN RAPIDLY THIS AFTERNOON SO THE PERIOD OF DRY GUSTY WINDS WILL BE SHORT...AND HAVE OPTED TO DROP THE FIRE WEATHER WATCH. SLIGHTLY COOLER TUESDAY AS HIGH PRESSURE WEAKENS. OFFSHORE FLOW CONTINUES TUE. TEMPS COOL TO NORMAL ON WED AS ONSHORE FLOW RETURNS AND THE UPPER FLOW BECOMES 580 ZONAL. COOLER YET THU WITH A FAIRLY DEEP MARINE LAYER AS A BROAD WEAK UPPER TROUGH DEVELOPS OVER CALIFORNIA. THE 576 CYCLONIC FLOW AND ONSHORE FLOW ARE PROGGED TO CONTINUE THROUGH THE WEEKEND WITH TEMPS IN THE LOW-MID 70S WEST OF MTS. A DEEP MARINE LAYER MAY DEVELOP ON THE WEEKEND...ALONG WITH GUSTY WEST WINDS IN THE MTS/DES. .AVIATION... OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY WITH NO MARINE LAYER. AS A RESULT...VFR CONDITIONS WILL PREVAIL OVER THE ENTIRE AREA THROUGH TUESDAY. && .MARINE... ASTRONOMICAL MORNING HIGH TIDES ABOVE 7 FEET ARE EXPECTED THROUGH TUE MORNING. THE COMBINATION OF SURF AND HIGH TIDES MAY PRODUCE MINOR TIDAL OVERFLOW AT THE BEACHES DURING THAT TIME. SEE LAXCFWSGX FOR DETAILS. && .SGX WATCHES/WARNINGS/ADVISORIES... COASTAL FLOOD ADVISORY UNTIL 10 AM PST TUESDAY FOR COASTAL AREAS. && PUBLIC...MACKECHNIE AVIATION/MARINE...PG
Hazardous weather outlook, Nov 6, 4:00 AM PST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PST MON NOV 6 2006 CAZ042-043-048-050-055-056-057-058-060-061-062-071200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PST MON NOV 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. * COASTAL FLOOD ADVISORY DUE TO ASTRONOMICAL HIGH TIDES REMAINS IN EFFECT. * THE FIRE WEATHER WATCH HAS BEEN CANCELED BECAUSE THE PERIOD OF DRY...GUSTY WINDS WILL NOT LAST AS LONG AS EXPECTED...AND THE WINDS WILL BE VERY LOCALIZED. .DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY. * COASTAL FLOOD ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA... HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS. MACKECHNIE
Nearby
Red Flag Warnings in California, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.